Texas, 2004

Flash Flood in Texas, November 22, 2004

November 22, 2004 · NWS CRP · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 22, 2:40 PM CST, 4 hours earlier.

Area forecast discussion, Nov 22, 2:40 PM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
240 PM CST MON NOV 22 2004

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...ISOLATED TO SCATTERED
THUNDER ACROSS THE NORTHERN TIER OF COUNTIES WILL PERSIST THROUGH
SUNSET. EXPECT FAR WESTERN AREAS TO REMAIN MOSTLY DRY AS LOW LEVEL
FLOW IS ALREADY WESTERLY. AREAS FURTHER SOUTH COULD SEE A STRAY
SHOWER OR TWO...BUT WITH MOST OF THE ACTION FOCUSED ON THE
STATIONARY FRONT ALONG AND NEAR I-10...DO NOT EXPECT MUCH COVERAGE
AWAY FROM THE BOUNDARY. AS A RESULT...WILL TRIM BACK FLOOD WATCH TO
JUST GOLIAD AND VICTORIA COUNTIES...WHERE GROUND IS SATURATED ENOUGH
TO ALLOW NEARLY ANY ORGANIZED CONVECTION TO PRODUCE MORE FLOODING.

PART TWO OF THE EVENT OCCURS TOMORROW...AS THE UPPER LOW ITSELF
MOVES ACROSS THE AREA. MOISTURE CONVERGENCE AND DYNAMICS POINT TO
THE NORTHEAST PART OF THE CWA FOR HIGHEST POPS.

EXPECT SUBSIDENCE AND DRYING AFTER THE UPPER LOW PASSES...BEGINNING
WITH TUESDAY NIGHT. COOLER AIR FILTERING IN WILL DROP TEMPERATURES
10 OR DEGREES LOWER TUESDAY NIGHT THAN TONIGHT.

.LONG-TERM WEDNESDAY THROUGH MONDAY)...COLD FRONT WILL BE EAST OF
THE AREA WEDNESDAY WITH SUFFICIENT COLD THERMAL ADVECTION AND
VERTICAL MIXING CONTRIBUTING TO POST-FRONTAL SCA CONDITIONS OVER THE
WATERS THROUGH A GOOD PORTION OF WEDNESDAY NIGHT. BREEZY CONDITIONS
WITH GUSTS BETWEEN 25 AND 30 MPH EXPECTED ACROSS THE INTERIOR
WEDNESDAY. SURFACE ANTICYCLONE LARGELY REMAINS IN CONTROL
THURSDAY/THURSDAY NIGHT WITH THE GFS APPEARING TOO AGGRESSIVE IN
DEVELOPING A CIRRIFORM DECK GIVEN CONFLUENT FLOW AND WEAK WARM
THERMAL ADVECTION IN THE UPPER TROPOSPHERE. NO SIGNIFICANT
DEPARTURES FROM GUIDANCE TEMPERATURES.

ONSHORE FLOW WILL BECOME RE-ESTABLISHED BEGINNING FRIDAY THEN
CONTINUE THROUGH SUNDAY AS THE NEXT UPSTREAM 500HPA TROUGH AMPLIFIES
AND DEEPENING SURFACE CYCLONES TRACK ACROSS THE PLAINS STATES.
SCEC/LOW-END SCA CONDITIONS WILL EXIST ACROSS THE WATERS(ESPECIALLY
OFFSHORE) WHERE SUFFICIENT MOMEMTUM TRANSFER OCCURS WITH A STRONG
LOW-LEVEL JET. MARGINAL BOUNDARY LAYER MOISTURE/INSTABILITY BENEATH
AN ADEQUATELY HIGH CAPPING INVERSION WARRANTS SLIGHT CHANCE POPS FOR
SHOWERS ACROSS PORTIONS OF THE WATERS AND NORTHEAST CWA FRIDAY
NIGHT/SATURDAY AND SUNDAY. A PRE-FRONTAL TROUGH WILL DRIFT ACROSS
THE CWA SUNDAY FOLLOWED BY A COLD FRONT OVERNIGHT SUNDAY/EARLY
MONDAY. LIMITED MOISTURE/INSTABILITY WARRANTS JUST SLIGHT CHANCE
POPS ACROSS THE FAR EASTERN CWA AND THE ADJOINING WATERS.
POST-FRONTAL SCA CONDITIONS EXPECTED GIVEN THE MAGNITUDE OF COLD
THERMAL ADVECTION/ISALLOBARIC PRESSURE RISES. ONLY NOTABLE
DEVIATIONS REGARDING TEMPERATURES WERE TO GO HIGHER FOR MAXIMUM
TEMPERATURES ACROSS THE RIO GRANDE PLAINS SUNDAY AND LOWER FOR
MINIMUM TEMPERATURES AREA-WIDE MONDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...

CORPUS CHRISTI  70 79 55 70 44 / 20 20 10 00 00
VICTORIA        66 78 53 65 40 / 50 60 10 00 00
LAREDO          67 79 52 71 42 / 20 10 00 00 00
ALICE           69 79 53 71 42 / 20 20 00 00 00
ROCKPORT        71 78 57 70 47 / 20 30 20 00 00
COTULLA         66 78 51 69 39 / 40 10 00 00 00

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH VICTORIA AND GOLIAD COUNTIES THROUGH 4 AM.

71/SHORT-TERM
85/LONG-TERM
Hazardous weather outlook, Nov 22, 5:22 AM CST, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
522 AM CST MON NOV 22 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-231200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
522 AM CST MON NOV 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR THE COUNTIES OF
BEE...LIVE OAK...REFUGIO...GOLIAD...VICTORIA AND CALHOUN.  SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND THIS
EVENING OVER THE NORTHERN RIO GRANDE PLAINS...NORTHERN COASTAL BEND
AND THE VICTORIA CROSSROADS AREA...WITH LOCALLY HEAVY RAINFALL AND
POSSIBLE FLOODING THE MAIN CONCERN OVER THE AREA.  RAINFALL WILL BE
SCATTERED OVER THE SOUTHERN RIO GRANDE PLAINS AND SOUTHERN COASTAL
BEND.  ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY
NORTH OF LINE FROM LAREDO TO FREER TO PORT LAVACA LATE THIS AFTERNOON
AND THIS EVENING...WITH THE MAIN CONCERN BEING HAIL AND WIND GUSTS
AROUND 60 MPH.  FINALLY...SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED TONIGHT OVER THE GULF WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS
THROUGH TUESDAY AFTERNOON...WITH THE MAIN FOCUS BEING ACROSS THE
VICTORIA CROSSROADS AND THE NORTHERN COASTAL BEND.  THE MAIN THREAT
FROM THIS ACTIVITY WILL CONTINUE TO BE LOCALLY HEAVY RAINFALL. SOME
OF THE STRONGER STORMS MAY ALSO PRODUCE GUSTY WINDS AND SMALL HAIL.
A COLD FRONT WILL MOVE ACROSS THE AREA LATE TUESDAY AND SHIFT WINDS
AROUND TO THE NORTHWEST.  RAIN CHANCES WILL COME TO AN END BUT THE
FRONT IS EXPECTED TO PRODUCE SMALL CRAFT ADVISORY CONDITIONS OVER
THE GULF WATERS TUESDAY NIGHT AND EARLY WEDNESDAY BEFORE SUBSIDING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS
EVENING.

GW

In the hours before

Local storm report, Nov 22, 4:10 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
410 PM CST MON NOV 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TORNADO          6 SE VICTORIA           28.76N 96.91W
11/20/2004  F1               VICTORIA           TX   NWS STORM SURVEY

            NWS DAMAGE SURVEY CONCLUDED A TORNADO TOUCHED DOWN IN THE
            HIDDEN VALLEY SUBDIVISION ABOUT 3 MILES WEST OF DACOSTA.
            THE TORNADO WAS APPROXIMATELY 100 YARDS WIDE WITH A 2
            MILE PATH LENGTH. SEVERAL HOMES WERE DAMAGED AND TWO
            SHEDS WERE DESTROYED. DEBRIS FROM THE SUBDIVISION WAS
            BLOWN ABOUT A MILE DOWNWIND.

&&

JM
Special weather statement, Nov 22, 4:37 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
437 PM CST MON NOV 22 2004

TXZ233-222300-
GOLIAD-
437 PM CST MON NOV 22 2004

...A FUNNEL CLOUD WAS SPOTTED OVER GOLIAD COUNTY...

AT 435 PM CST...THE PUBLIC REPORTED A FUNNEL CLOUD OVER GOLIAD
COUNTY...BETWEEN CHARCO AND GOLIAD. THIS FUNNEL WAS ASSOCIATED WITH
A SHOWER 8 MILES EAST OF CHARCO...OR 7 MILES WEST OF GOLIAD...MOVING
NORTHEAST AT 35 MPH.

IF YOU LIVE IN THE PATH OF THIS SHOWER...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE EVENT THE FUNNEL CLOUD REACHES THE GROUND.

87
Special weather statement, Nov 22, 5:42 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 PM CST MON NOV 22 2004

TXZ234-230030-
VICTORIA-
542 PM CST MON NOV 22 2004

...FUNNEL CLOUDS WERE SPOTTED OVER VICTORIA COUNTY...

AT 540 PM CST...THE PUBLIC REPORTED 3 FUNNEL CLOUDS NEAR THE CITY OF
VICTORIA.

THESE FUNNEL CLOUDS ARE IN ASSOCIATION WITH A LINE OF SHOWERS AND
THUNDERSTORMS STRETCHING FROM NURSERY TO THE WEST SIDE OF VICTORIA
TO SCHROEDER...MOVING NORTHEAST.

IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT THESE FUNNEL CLOUDS REACH THE
GROUND.

JR

The radar

The Corpus Christi radar (KCRP), 124 km away, was scanning. The volume nearest the first event began at 00:39 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Victoria

When
November 22, 6:40 PM CST to 8:00 PM CST
Where
Victoria County, Victoria
Reported by
LAW ENFORCEMENT
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

One to two inches of rainfall fell in about one hour over very saturated grounds in the city of Victoria. Flash flooding of numerous streets throughout the city was observed resulting in several stalled cars in high water. The Victoria Regional Airport recorded 1.56" of rain during this event.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425831.